MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. CANNULA

AOMORI OLYMPUS CO., LTD. CANNULA
Model Number PR-110Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cholangitis (4821)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.This report is related to the following linked patient identifiers: (b)(6).
 
Event or Problem Description
Olympus reviewed the following literature titled "comparative study of therapeutic outcomes in patients who developed hepatolithiasis after hepaticojejunostomy: balloon-assisted enteroscopic approach versus percutaneous transhepatic approach." background: the treatment of hepatolithiasis in patients who underwent hepaticojejunostomy (hjs) is challenging.In this study, we aimed to clarify the therapeutic outcomes of double balloon enteroscopy (dbe) and percutaneous transhepatic biliary drainage (ptbd) for hepatolithiasis after hjs.Methods: patients who underwent dbe or ptbd for hepatolithiasis after hjs at hiroshima university hospital were enrolled, and treatment outcomes and recurrence were compared.Results: forty-eight of the 84 eligible patients underwent dbe, with the hjs site reached in 42 patients (87.5%; dbe group).Forty-one patients underwent ptbd (ptbd group).There were no differences in the clinical characteristics and stone-related factors, including localization, maximum diameter, and quantity, between both groups.The complete stone removal rates in the dbe and ptbd groups were 85.7% and 90.2%, respectively.The dbe group had a significantly shorter median length of hospital stay than the ptbd group (6 vs.21 days, p < 0.001).During a median follow-up of 45 months, stone recurrence was observed in 22 (32.8%) patients.The cumulative recurrence rates at 1, 3, 5, and 10 years were 13.1%, 31.8%, 34.9%, and 52.7%, respectively.The stone recurrence rates of the dbe and ptbd groups were not significantly different (28.6% vs.37.5%).Multivariate analysis revealed a stone diameter > 8 mm (hazard ratio, 2.602; p = 0.026) and age = 70 years (hazard ratio, 3.077; p = 0.017) as independent risk factors for stone recurrence.Conclusions: dbe showed outcomes comparable to those of ptbd in the treatment of hepatolithiasis in patients who underwent hjs.Although reaching the hjs site is difficult in some cases, treatment can be completed within a short period with dbe; therefore, it could be the first choice of treatment for hepatolithiasis after hjs.Type of adverse events/number of patients mild acute cholangitis requiring antibiotic treatment = 6 patients (dbe group), mild acute cholangitis requiring antibiotic treatment = 12 patients (ptbd group).

Brand Name
CANNULA
Common Device Name
CANNULA
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21303669
Report Number9614641-2025-00109
Device Sequence Number8876496
Product Code ODD
UDI-Device Identifier04953170043765
UDI-Public04953170043765
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPR-110Q-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.025 INCH GUIDEWIRE; 6-10 MM BALLOON DILATION CATHETER; BASKET CATHETER; ELECTROHYDRAULIC LITHOTRIPSY SYSTEM; ENDOSCOPE; ENDOSCOPIC NASOBILIARY DRAINAGE CATHETER; MECHANICAL LITHOTRIPTER; RETRIEVAL BALLOON CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown